|newly diagnosed with neuropathy
Jan 2, 2004
Help - Unfortunatley I tested positive last month ago and I am going to an infectious disease doc...
I can not cry and feel sorry for myself anymore...it is of no value...time to move forward, get a plan, -stay and look and feel healthy...I am 38 and the only thing that will take me out is old age (God willing)
SO PLEASE help me get through the next coulple of days until lab work come back next week...and prepare to ask some question for my doc....what should I ask aside from the basic questions...cd count, viral load?
History -I messed up this past summer in July. Must have converted in the September timeframe. In early October I started to get buuuuuring sensations (neuropathy) all over my body, mostly burning FEET, hot burning sensations in the CALVES, butt, quads, sometimes the hands. Tingling sensations all over the groin, butt back and arms and sometimes face (eyelids/cheeks/chin/head) polynuerpathy(?). When I sit or lay down it gets really inflammed...I taking neurontin for pain management, but it makes you dopey and tired.
I never got the typical 'acute viral stuff', although in late November I got a cherry red butterfly rash across my face that lasted for 12 days and my gums are starting to bleeding gums (gingivitis - something I never had before in my life).
I am really concerned about this neuropathy which is borderline debiliating and very uncomfortable. How does that go away or will it go away ?
Are my nerves damaged permantly?
Will the burning go away or do I have to take the Neurotin the rest of my life ?
Am I on the fast track to sickness because I have some associated with late term illness so early?
Please advise...I remain optomistic but need some realistic perspective. Thank you!
Response from Dr. Pierone
Since you are having such prominent symptoms related to your nerves you should consider having a neurologic evaluation to delineate what exactly is going on. Many people with HIV associated neuropathy improve with antiretroviral treatment. Avoiding neurotoxic (like ddI, Videx or d4T Zerit) drugs will be very important if treatment is commenced. You are not necessarily on the fast track to illness, but if no other cause is found for the neurologic symptoms it is likely you will need early antiretroviral treatment. When you find out you numbers and details of your neurologic evaluation please give us some feedback. Good luck!
Strategies to Delay Start of Meds
Initial Treatment with Sustiva and Kaletra
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.